U.S. doctors online nowAsk doctors free
NY
A 22-year-old female asked:

My period finally came. it was late. i'm on birth control. i have 2 placebo pills left in this pack. should i start a new pack on schedule or wait until this period ends to start the new pack? this is my 3rd cycle on this pill, last two were normal?

2 doctor answers2 doctors weighed in
Dr. John Berryman
Obstetrics and Gynecology 56 years experience
In this case, if bleeding still persists, starting a new pack may stop the withdrawal bleeding, but if bleeding persists, on the new pack, stop for an additional five days and then restart the remainder of the new pack according to prescribed directions.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Timothy Brown
Obstetrics and Gynecology 42 years experience
This is only a minor delay of your period. Keep in mind that the withdrawal bleeding on the birth control pill is not a real period so the timing is less significant, and sometimes it does not occur at all. Stick to your normal schedule and do not make adjustments based on when you have bleeding.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 13, 2022

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.